MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA BABYTHERM 8010; WARMERS

DRÄGERWERK AG & CO. KGAA BABYTHERM 8010; WARMERS
Model Number 2M22380
Medical Device Problem Codes Accessory Incompatible (1004); Fracture (1260); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that a lamp bulb had broken in the incubator that was being used for phototherapy.The glass in small shards fell inside the open incubator.The patient was immediately removed from the incubator.Several shards of glass were found on the skin and in the patient's hair and a small blister filled with fluid was found on the right shoulder which was assessed to be a third-degree burn.No fragments of suture were observed in the oral cavity and conjunctival sacs.Clean food was aspirated from the stomach.The blister was cared for with microdacin.The patient was bathed and placed into another incubator.The phototherapy was discontinued.
 
Additional Manufacturer Narrative
The affected device was examined onsite by the dräger service and two of the affected halogen bulbs were provided for further investigation at the manufacturer´s site.It was found that non-approved bulbs were used for phototherapy.The babytherm was initially equipped with bulbs "osram 48870 fl" for phototherapy.According to the instruction for use the bulbs have to be replaced after 500 hours of operation.Therefore, the babytherm has an internal phototherapy hour counter that provides an indication for the responsible service personnel.After exchange of the bulbs, the hour counter must be reset.The phototherapy hour counter was found to be at 34 hours.However, the provided bulbs showed signs of operation that indicate a considerably longer operation.During the last inspection by the dräger service before the event, on the 25.04.2024, the phototherapy hour counter was at 0 hours.Therefore, the bulbs for phototherapy have not been examined and exchanged at that time.Conclusively, it could not be determined when and how the osram bulbs were replaced by the non-approved bulbs and when the phototherapy hour counter was reset.Dräger recommends to only use dräger approved parts and to observe the replacement intervals as described in the instruction for use.The bulbs have been replaced by the dräger service and the device weas tested and confirmed to be operating as per manufacturer´s specification.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
BABYTHERM 8010
Common Device Name
WARMERS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19603664
Report Number9611500-2024-00266
Device Sequence Number20680645
Product Code FMT
UDI-Device Identifier04048675017097
UDI-Public(01)04048675017097(11)200217(93)2M22380-32
Combination Product (Y/N)N
PMA/510(K) Number
K971198
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2M22380
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown